MAUDE Adverse Event Report: CAREFUSION, INC PLEURX CATHETER - UNKNOWN; APPARATUS, SUCTION, PATIENT CARE

CAREFUSION, INC PLEURX CATHETER - UNKNOWN; APPARATUS, SUCTION, PATIENT CARE
Model Number 50-7265A
Medical Device Problem Codes Complete Blockage (1094); Device Handling Problem (3265)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4) initial emdr submission.A follow up emdr will be submitted if additional information becomes available.Device problem code: a140901, a2301.Patient problem code: f08.(b)(4) follow-up emdr for device evaluation.No photos or physical samples that display the reported condition were available for investigation.A device history review could not be completed as no batch number was provided.Based on the available information we are not able to identify a root cause at this time.Should you experience any problems with our product, examination of the product involved may provide clarification as to the cause for the reported failure.Complaints received for this device and reported condition will continue to be tracked and trended.Our quality team regularly reviews the collected data for identification of emerging trends.Based on no sample, the investigation concluded, bd was not able to verify the indicated failure.
 
Event or Problem Description
It was reported by the customer they have not drained in 7 days and when home health nurse tried to access it, they were unable to get any drainage.Verbatim: patient states she went out of town and has not drained her pleurx chest drain for 7 days.Her home health nurse tried to access it today, but she was unable to get any drainage.Response: upon discussion she states she was using kits from rocket medical.It looks like they make a pleural catheter so its possible the valve was damaged using incompatible accessories.It is after 330pm here.Recommended she have home health nurse call me asap so i can explain what supplies she may need to repair this catheter and get them overnight shipped for tomorrow.She may need to flush the catheter or replace the valve and she needs to be educated to use pleurx brand accessories on this catheter in the future.On (b)(6) 2023 called customer to follow up on reported issue.Spoke with customer and she confirmed issue was the catheter tubing in her chest was clogged.Customer had to go to hospital to have them clear the clog.It took them 25 minutes to clear it, they used 4 syringes 10cc of saline and were able to clear the tubing.The customer was drained and then they were able to get 740ccs out the first night and then 500ccs the next morning.Customer was seen by pulmonologist since then the drainage has been less and the customer believes that she is ready to get the catheter taken out since there is not a lot of drainage, as her dr told her that she would need to have less than 50ccs to be able to have it removed.Catheter was placed (b)(6) 2023.Customer had to go to hospital and have it unplugged.Took them 25 minutes to clear it, used 4 syringes 10cc of saline.740ccs out the first night and then 500ccs the next morning.3 1/2 days in hospital customer was seen by pulmonologist.Customer advised that there is no problem with pleurx bottle, customer advised that she was using rocket bottle before and is now using pleurx bottles.She gets the bottles through her home health provider.

Brand Name
PLEURX CATHETER - UNKNOWN
Common Device Name
APPARATUS, SUCTION, PATIENT CARE
Manufacturer (Section D)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer (Section G)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer Contact
anna wehrheim
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key16522990
Report Number1625685-2023-00031
Device Sequence Number19456176
Product Code DWM
UDI-Device Identifier10885403502392
UDI-Public(01)10885403502392
Combination Product (Y/N)N
Initial Reporter StateAK
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number50-7265A
Device Catalogue NumberUNKNOWN
Device Lot NumberUNKNOWN
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/14/2023
Initial Report FDA Received Date03/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown